Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On Skolem's exponential functions below $ 2\sp{2\sp{X}}$


Authors: Lou van den Dries and Hilbert Levitz
Journal: Trans. Amer. Math. Soc. 286 (1984), 339-349
MSC: Primary 03D20; Secondary 06F05, 26A12
MathSciNet review: 756043
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A result of Ehrenfeucht implies that the smallest class of number-theoretic functions $ f:{\mathbf{N}} \to {\mathbf{N}}$ containing the constants $ 0,1,2, \ldots $, the identity function $ X$, and closed under addition, multiplication and $ f \to {f^X}$, is well-ordered by the relation of eventual dominance. We show that its order type is $ {\omega ^{{\omega ^\omega }}}$, and that for any two nonzero functions $ f,g$ in the class the quotient $ f(n)/g(n)$ tends to a limit in $ {E^ + } \cup \{ 0,\infty \} $ as $ n \to \infty $, where $ {E^ + }$ is the smallest set of positive real numbers containing $ 1$ and closed under addition, multiplication and under the operations $ x \to {x^{ - 1}},x \to {e^x}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03D20, 06F05, 26A12

Retrieve articles in all journals with MSC: 03D20, 06F05, 26A12


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1984-0756043-7
PII: S 0002-9947(1984)0756043-7
Article copyright: © Copyright 1984 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia